Hail, Cuming
- When
- October 4, 4:15 PM CST
- Where
- Cuming County, 4 mi NW of Wisner
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.017, -96.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Oct 4, 1:40 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT TUE OCT 4 2005 .DISCUSSION... LATEST SURFACE OBS INDICATING QUITE A STRONG TEMPERATURE GRADIENT COVERING THE AREA. A FRONTAL BOUNDARY...WHICH HAS MOVED LITTLE IN THE LAST 6 HOURS...EXTENDED FROM ABOUT SRN MN THROUGH NE NEB...TO NW KS. TEMPS RANGED FROM THE UPPER 30S IN THE BLACK HILLS TO AROUND 90 IN SE NEB. SURFACE DEW POINTS ARE ALSO QUITE HIGH SOUTH OF THE FRONT WITH A FEW LOCATIONS REPORTING 70 DEGREES. BREAKS IN THE CLOUDS SOUTH OF THE FRONT HAS ALLOWED PORTIONS OF THE CWA TO BECOME MODERATELY UNSTABLE. MSAS LIS WERE AROUND -5 AND MLCAPES ABOUT 1000J/KG. MEANWHILE...WV IMAGERY THIS AFTERNOON WAS SHOWING AN INTENSE SHORTWAVE TROF MOVING THROUGH THE INTER-MOUNTAIN WEST WITH 500MB HT FALLS FROM THIS MORNINGS UAA AROUND 60 METERS. IT APPEARS THERE ARE A FEW WEAK VORT LOBES MOVING THROUGH THE FLOW. IN THE SHORT TERM...SITUATION LOOKS FAVORABLE FOR THUNDERSTORM INITIATION ALONG THE BOUNDARY LATE THIS AFTERNOON. CONCERNS ARE FOR POTENTIAL STRONG/SEVERE THUNDERSTORMS WITH ACCOMPANYING HEAVY RAIN. OBVIOUS FROM SURFACE DEW POINTS THAT THERE IS AMPLE MOISTURE TO TAP INTO AS THE FRONTAL BOUNDARY STARTS TO TREK SOUTHWARD OVERNIGHT. PRECIPITATION EFFICIENCY WILL BE MAXIMIZED WITH A DEEP WARM CLOUD LAYER DEPTH IN PLACE MOST OF THE EVENING. AS EXPECTED SHEAR PARAMETERS ALONG THE BOUNDARY ARE PRETTY STOUT. WITH THAT AND THE COMBINATION OF ANTICIPATED LOW LCL & LFC...ONE CANNOT RULE OUT A TORNADO OR TWO. LIMITING FACTOR THOUGH MAY BE MARGINAL MID LEVEL LAPSE RATES. AT ANY RATE...PRETTY GOOD BET THAT THE MAJORITY OF THE CWA WILL SEE SOME MEASURABLE PCPN. MET MOS 12HR QPF SHOWS UP TO AN INCH OF RAIN OVER THE NORTHERN CWA BY 12Z WED...WITH ABOUT A QUARTER TO HALF AN INCH ELSEWHERE. THE FRONT APPEARS TO RAPIDLY MOVE THROUGH THE CWA TONIGHT AND SHOULD BE ON THE SOUTHEAST PERIPHERY OF THE CWA WED MORNING. WILL LEAVE GOING SMALL POPS FOR ANY LINGERING POST- FRONTAL MORNING PCPN. MODELS SHOW THE MAIN UPPER LOW MOVING OUT OF THE ERN DAKOTAS AND INTO THE UPPER MIDWEST WED EVENING. MEANWHILE... WE FALL UNDER THE INFLUENCE OF STOUT CAA THROUGH AT LEAST THURSDAY AS SURFACE HIGH PRESSURE WEDGES INTO THE PLAINS AND NW FLOW PREVAILS ALOFT. IN THE EXTENDED PERIODS...OTHER THAN MINOR TEMP TWEAKS...NO MAJOR CHANGES PLANNED FOR DAYS 4 THRU 7. LATE FRIDAY MODELS SHOW SHORTWAVE RIDGE EXITING THE PLAINS AS THE MAIN WEST COAST TROF DIGS INTO THE GREAT BASIN THRU SAT MORNING WITH 500MB HT FALLS AROUND 10DAM. THIS WILL RESULT IN UPPER FLOW OVER THE PLAINS TO BECOME SOUTHWESTERLY...WHICH SHOULD TRANSLATE TO A MODEST WARM UP TO AROUND 70 SATURDAY AND SUNDAY. OTHERWISE...THE NEXT CHANCES FOR PCPN COMES LATE SUNDAY AFTN MAINLY ACROSS THE WESTERN PERIPHERY OF THE CWA AS LIFT BECOMES ENHANCED VIA UPPER LEVEL SUPPORT AHEAD OF APPROACHING LOW/MID LEVEL FRONTOGENETIC BOUNDARY. DECENT AGEOSTROPHIC LIFT SHOWN AHEAD OF FRONT MONDAY MORNING WHICH IS EXPECTED TO EXTEND FROM ERN SD THRU SW NEB. SEEMS REASONABLE TO KEEP PCPN CHANCES GOING MONDAY THRU TUESDAY AS MID LEVEL BAROCLINIC ZONE HOLDS TIGHT ACROSS THE REGION. CANT RULE OUT ANY EMBEDDED THUNDER EARLY ON SO WILL ADD TO THE FORECAST...ALTHOUGH INDICATIONS ARE SOMEWHAT WEAK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 508 PM CDT TUE OCT 4 2005 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-051000- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA- KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SAUNDERS-SEWARD-STANTON- THURSTON-WASHINGTON-WAYNE- 508 PM CDT TUE OCT 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTHWEST OF A LINE FROM UTICA TO SOLDIER IOWA. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. RAINFALL MAY BE HEAVY AT TIMES WITH A FEW STORMS AS WELL. A SLOW MOVING COLD FRONT THAT EXTENDED FROM SOUTHERN MINNESOTA TO NORTHERN KANSAS WILL DRIFT SOUTHWARD ACROSS THE OUTLOOK AREA TONIGHT. AS IT DOES...IT WILL ENCOUNTER A MODERATELY UNSTABLE ENVIRONMENT...ENHANCING THE CHANCES FOR STRONG TO SEVERE STORMS MAINLY THIS EVENING. BY WEDNESDAY...COOL HIGH PRESSURE WILL FILTER INTO THE PLAINS WITH NORTHWEST WINDS GUSTING UP TO 35 MPH OVER MOST OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES WEDNESDAY NIGHT WILL ALLOW TEMPERATURES TO TUMBLE INTO THE LOWER AND MID 30S. AREAS OF FROST AND FREEZING TEMPERATURES ARE LIKELY TO OCCUR THURSDAY MORNING...ESPECIALLY IN LOW LYING AREAS. THUNDERSTORM CHANCES RETURN TO THE AREA SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IAZ056-069-079-080-090-091-NEZ052-053-066>068-078-088>093-051000- CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON- SALINE-SARPY-SHELBY IA- 508 PM CDT TUE OCT 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST CENTRAL IOWA. .DAY ONE...TONIGHT AND WEDNESDAY A SLOW MOVING COLD FRONT THAT EXTENDED FROM SOUTHERN MINNESOTA TO NORTHERN KANSAS WILL DRIFT SOUTHWARD ACROSS THE OUTLOOK AREA TONIGHT. AS IT DOES...IT WILL ENCOUNTER A MODERATELY UNSTABLE ENVIRONMENT... ENHANCING THE CHANCES FOR STRONG THUNDERSTORMS TONIGHT. RAINFALL MAY BE HEAVY AT TIMES WITH A FEW STORMS. BY WEDNESDAY...COOL HIGH PRESSURE WILL FILTER INTO THE PLAINS WITH NORTHWEST WINDS GUSTING UP TO 35 MPH OVER MOST OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES WEDNESDAY NIGHT WILL ALLOW TEMPERATURES TO TUMBLE INTO THE LOWER AND MID 30S. AREAS OF FROST AND FREEZING TEMPERATURES ARE LIKELY TO OCCUR THURSDAY MORNING...ESPECIALLY IN LOW LYING AREAS. THUNDERSTORM CHANCES RETURN TO THE AREA SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR WEDNESDAY. DEE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
405 PM CDT TUE OCT 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 S ALBION 41.66N 98.00W
10/04/2005 M0.88 INCH BOONE NE TRAINED SPOTTER
&&
DEWALDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 408 PM CDT TUE OCT 4 2005 IAZ043-055-NEZ012-015>018-030>034-042>045-050-051-065-050405- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA- MADISON-MONONA IA-PIERCE-PLATTE-SAUNDERS-SEWARD-STANTON-THURSTON- WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...BLAIR...COLUMBUS...DAVID CITY... FREMONT...HARTINGTON...LOGAN...NELIGH...NORFOLK...ONAWA...PENDER... PIERCE...SCHUYLER...SEWARD...STANTON...TEKAMAH...WAHOO...WAYNE... WEST POINT 408 PM CDT TUE OCT 4 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 830 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 2 COUNTIES IN SOUTHWEST IOWA HARRISON IN WEST CENTRAL IOWA MONONA IN NEBRASKA THIS WATCH INCLUDES 17 COUNTIES IN EAST CENTRAL NEBRASKA BURT BUTLER DODGE SAUNDERS WASHINGTON IN NORTHEAST NEBRASKA ANTELOPE BOONE CEDAR COLFAX CUMING MADISON PIERCE PLATTE STANTON THURSTON WAYNE IN SOUTHEAST NEBRASKA SEWARD THIS INCLUDES THE CITIES OF...ALBION...BLAIR...COLUMBUS... DAVID CITY...FREMONT...HARTINGTON...MISSOURI VALLEY...NELIGH... NORFOLK...ONAWA...PENDER...PIERCE...SCHUYLER...SEWARD...STANTON... TEKAMAH...WAHOO...WAYNE AND WEST POINT. ZAPOTOCNY/EASTLACK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT TUE OCT 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 NW MONROE 41.50N 97.64W
10/04/2005 0.88 INCH PLATTE NE PUBLIC
0420 PM TSTM WND DMG 4 N MONROE 41.53N 97.60W
10/04/2005 PLATTE NE LAW ENFORCEMENT
&&
CZAPOTOCNYThe Omaha radar (KOAX), 93 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5476972.